MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558860
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report pertains to one of two cre rx dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that a cre rx dilatation balloon was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the rx tunnel (black segment or sheath) of the device detached inside the patient and stent deployment could not be performed.A photo of the device was provided by the customer and showed that the rx tunnel of the device was detached.The detached rx tunnel was able to be removed from the patient using graspers.The same problem occurred with the second cre rx dilatation balloon.The procedure was completed with a third cre rx dilatation balloon and the stent was able to be placed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the sales representative.The healthcare facility is: (b)(6).Block h6: imdrf device code a0501 captures the reportable event of balloon rx tunnel detachment.Imdrf impact code f2301 is being used to capture the reportable event of additional device required.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the sales representative.The healthcare facility is: (b)(6).Block h6: imdrf device code a0501 captures the reportable event of balloon rx tunnel detachment.Imdrf impact code f2301 is being used to capture the reportable event of additional device required.Block h10: investigation results: the returned cre rx dilatation balloon was analyzed, and a visual found that the rx tunnel (black sheath) was detached.Also, the catheter was found kinked, specifically in the portion of the missing black sheath.Media inspection found one of the photos showed the black sheath attached to the device and the second photo showed the black sheath after being detached from the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of rx tunnel detachment was confirmed.The results of the analysis performed on the returned device found that the device returned with the rx tunnel (black sheath) detached.Also, the catheter was found kinked specifically in the portion of the missing black sheath.It is possible that the rx tunnel detachment occurred due to procedural factors such as excess of force, pressure or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the rx tunnel to detach.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19076147
Report Number3005099803-2024-01568
Device Sequence Number6825703
Product Code FGE
UDI-Device Identifier08714729965411
UDI-Public08714729965411
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558860
Device Catalogue Number5886
Device Lot Number0033295544
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown